Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood watch at Mar 19, 2012, 3:00 PM CDT for 23 counties in Texas. It took effect at Mar 20, 2012, 3:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Mar 20, 2012, 3:00 AM CDT
- Expired
- Mar 20, 2012, 12:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- None
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
817 WGUS64 KHGX 192000 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CDT MON MAR 19 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-202300- /O.NEW.KHGX.FF.A.0002.120320T0800Z-120320T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 300 PM CDT MON MAR 19 2012 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS... BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON... GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON... MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY... WALKER...WALLER...WASHINGTON AND WHARTON. * FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON * STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO PUMP VERY DEEP TROPICAL MOISTURE INTO CENTRAL AND EAST TEXAS AS A VERY STRONG AND INTENSE MID AND UPPER LEVEL STORM SYSTEM OUT WEST SLOWLY WORKS ITS WAY EASTWARD INTO THE STATE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...BUT THE EXPECTED RAPID MOVEMENT OF ANYTHING THAT DOES DEVELOP SHOULD KEEP RAINFALL TOTALS ON THE LIGHT TO MODERATE SIDE. INCREASING STORM COVERAGE HAS ALREADY BEGUN ACROSS CENTRAL TEXAS...AND THIS ACTIVITY WILL MOVE INTO OUR WESTERN COUNTIES BEFORE SUNRISE TUESDAY MORNING. WITH STRONG LOW LEVEL WINDS CONTINUING TO PUMP THE DEEP TROPICAL MOISTURE INTO THE AREA AND WITH EXTREMELY FAVORABLE WINDS ALOFT...HEAVY RAINS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL MOVE EASTWARD DURING THE DAY ON TUESDAY AND WILL PRODUCE PERIODS OF HEAVY RAIN FOR MUCH OF SOUTHEAST TEXAS. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES OR GREATER WHERE ANY TRAINING OF STORMS OCCURS. THE LOWER RAINFALL AMOUNTS ARE GENERALLY EXPECTED SOUTH OF THE INTERSTATE 10 CORRIDOR...AND THE HIGHER AMOUNTS ARE ANTICIPATED TO BE NORTH OF THE INTERSTATE 10 CORRIDOR. IT IS LIKELY THAT PORTIONS OF THE TEXAS AND LOUISIANA AREA WILL RECEIVE 5 OR MORE INCHES OF RAIN BEFORE THIS EVENT COMES TO AN END. * HEAVY RAINS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST AS THE DAY PROGRESSES ON TUESDAY. HOWEVER...THERE IS CONCERN AS TO HOW FAR EAST THE BOUNDARY WILL GET DUE TO THE LOCATION OF WHERE THE CENTRAL TEXAS STORM SYSTEM EVENTUALLY STALLS. IF THE SYSTEM MEANDERS A LITTLE FURTHER WEST THAN ANTICIPATED...THEN HEAVY RAINFALL ACROSS EASTERN PORTIONS OF SOUTHEAST TEXAS MIGHT BE SLOW TO MOVE EAST OF THE AREA...AND THIS COULD RESULT IN GREATER RAINFALL TOTALS THAN CURRENTLY ANTICIPATED. ALSO...THERE ARE SOME INDICATIONS THAT ADDITIONAL RAINFALL COULD DEVELOP TUESDAY NIGHT THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST TEXAS. IF THIS OCCURS...ANY RAINS FALLING OVER ALREADY SOAKED LOCATIONS COULD AGGRAVATE THE THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
060 WGUS64 KHGX 200940 FFAHGX FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 440 AM CDT TUE MAR 20 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201745- /O.CON.KHGX.FF.A.0002.000000T0000Z-120320T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 440 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS... COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON... JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK... SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND WHARTON. * THROUGH 6 PM * A LINE OF STRONG TO SEVERE STORMS WILL BE MOVING INTO THE AREA FROM THE WEST THIS MORNING. WITH STRONG LOW LEVEL WINDS CONTINUING TO PUMP THE DEEP TROPICAL MOISTURE INTO THE AREA AND WITH EXTREMELY FAVORABLE WINDS ALOFT...HEAVY RAINS ARE EXPECTED WITH THESE STORMS. THIS BOUNDARY WILL MOVE EASTWARD DURING THE DAY TODAY AND WILL PRODUCE PERIODS OF HEAVY RAIN FOR MUCH OF SOUTHEAST TEXAS. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 5 TO 7 INCHES OR GREATER WHERE ANY TRAINING OF STORMS OCCURS. THE LOWER RAINFALL AMOUNTS ARE GENERALLY EXPECTED SOUTH OF THE INTERSTATE 10 CORRIDOR...AND THE HIGHER AMOUNTS ARE ANTICIPATED TO BE NORTH OF THE INTERSTATE 10 CORRIDOR. IT IS LIKELY THAT PORTIONS OF THE TEXAS AND LOUISIANA AREA WILL RECEIVE 5 OR MORE INCHES OF RAIN BEFORE THIS EVENT COMES TO AN END. * HEAVY RAINS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST AS THE DAY PROGRESSES. HOWEVER...THERE IS CONCERN AS TO HOW FAR EAST THE BOUNDARY WILL GET DUE TO THE LOCATION OF WHERE THE CENTRAL TEXAS STORM SYSTEM EVENTUALLY STALLS. IF THE SYSTEM MEANDERS A LITTLE FURTHER WEST THAN ANTICIPATED... THEN HEAVY RAINFALL ACROSS EASTERN PORTIONS OF SOUTHEAST TEXAS MIGHT BE SLOW TO MOVE EAST OF THE AREA...AND THIS COULD RESULT IN GREATER RAINFALL TOTALS THAN CURRENTLY ANTICIPATED. ALSO... THERE ARE SOME INDICATIONS THAT ADDITIONAL RAINFALL COULD DEVELOP TONIGHT THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST TEXAS. IF THIS OCCURS...ANY RAINS FALLING OVER ALREADY SOAKED LOCATIONS COULD AGGRAVATE THE THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
371 WGUS64 KHGX 201440 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 AM CDT TUE MAR 20 2012 TXZ195>197-210-211-226-235-236-201545- /O.CAN.KHGX.FF.A.0002.000000T0000Z-120320T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-MATAGORDA-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE... EDNA...EL CAMPO...LAKE SOMERVILLE...PALACIOS...PIERCE...SEALY... WEIMAR...WHARTON 940 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS HAS BEEN CANCELLED. THE HEAVIEST RAINFALL HAS MOVED EAST OF THE AREA AND HAS DECREASED THE RISK FOR FLASH FLOODING. $$ TXZ163-164-176>179-198>200-212>214-227-237-238-201700- /O.EXT.KHGX.FF.A.0002.000000T0000Z-120320T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON... BROOKSHIRE...CLEVELAND...COLDSPRING...CONROE...CORRIGAN... CROCKETT...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON... GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY... LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON... MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA... ONALASKA...PASADENA...PEARLAND...PRAIRIE VIEW...RICHMOND... ROSENBERG...SHEPHERD...SUGAR LAND...TEXAS CITY...THE WOODLANDS... TOMBALL...TRINITY...WILLIS...WINNIE 940 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...BRAZORIA...CHAMBERS...FORT BEND...GALVESTON... GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...MONTGOMERY... POLK...SAN JACINTO...TRINITY...WALKER AND WALLER. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING STEADILY EASTWARD THIS MORNING AND HAVE PRODUCED RAINFALL TOTALS AVERAGING BETWEEN 1/2 AND 3 INCHES. RAINS ARE EXPECTED TO CONTINUE MOVING OFF TO THE EAST...AND BY AROUND NOON THE MAJORITY OF THE HEAVIEST RAINFALL IS EXPECTED TO BE COMING TO AN END. THEREFORE...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT NOON. LOCALIZED FLOODING...ESPECIALLY IN NORMAL FLOOD PRONE SPOTS...COULD STILL BE EXPERIENCED BEFORE ACTIVITY TAPERS OFF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
539 WGUS64 KHGX 201703 FFAHGX FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1203 PM CDT TUE MAR 20 2012 TXZ163-164-176>179-198>200-212>214-227-237-238-201815- /O.EXP.KHGX.FF.A.0002.000000T0000Z-120320T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON... BROOKSHIRE...CLEVELAND...COLDSPRING...CONROE...CORRIGAN... CROCKETT...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON... GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY... LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON... MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA... ONALASKA...PASADENA...PEARLAND...PRAIRIE VIEW...RICHMOND... ROSENBERG...SHEPHERD...SUGAR LAND...TEXAS CITY...THE WOODLANDS... TOMBALL...TRINITY...WILLIS...WINNIE 1203 PM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH EXPIRED AT NOON CDT TODAY... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS EXPIRED AT NOON CDT TODAY. SHOWER AND THUNDERSTORM COVERAGE WILL CONTINUE TO DECREASE THIS AFTERNOON AS THE STORM SYSTEM CONTINUES TO SLOWLY MOVE OFF TO THE EAST. SOME LOCALLY HEAVY RAINFALL MAY STILL OCCUR EARLY THIS AFTERNOON WHICH COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN NORMAL FLOOD PRONE LOCATIONS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 3:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 19, 3:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT MON MAR 19 2012
...FLASH FLOOD WATCH IN EFFECT ON TUESDAY FROM 3 AM TO 6 PM...
.DISCUSSION...
STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS HAVE BEEN OCCURRING ACROSS
MUCH OF SOUTHEAST TEXAS TODAY (GUSTS AS HIGH AS 35 TO 40 MPH)...AND
SIMILAR WINDS ARE EXPECTED TO PERSIST FOR A LOT OF THE AREA THROUGH
TONIGHT UNDER A TIGHTENED PRESSURE GRADIENT...SO THE WIND ADVISORY REMAINS
IN EFFECT. SOME RAPIDLY NORTHWARD MOVING SHOWERS ARE BEGINNING TO DEVELOP
ACROSS PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON AS THIS STRONG WIND
FIELD IS HELPING TO FUEL THE STORM SYSTEM ORGANIZING TO OUR WEST AND
NORTHWEST. OUR AREA COULD SEE INCREASING SHOWER/THUNDERSTORM DEVELOPMENT
LATER THIS AFTERNOON THROUGH THIS EVENING (SOME COULD BE STRONG)...BUT
THE MAJORITY OF THE ANTICIPATED STRONG/SEVERE STORMS AND HEAVY RAINS
FOR OUR AREA WILL BE MOVING INTO OUR WESTERN COUNTIES BEFORE SUNRISE
TOMORROW MORNING. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG DAMAGING
WINDS...WITH LARGE HAIL AND ISOLATED TORNADOES CLOSE BEHIND. SEVERE
THUNDERSTORM AND/OR TORNADO WATCHES WILL LIKELY BE ISSUED BY THE STORM
PREDICTION CENTER. THE COMBINATION OF THE STRONG LOW LEVEL WINDS CONTINUING
TO PUMP DEEP TROPICAL MOISTURE INTO THE AREA AND THE EXTREMELY FAVORABLE
WIND FIELD ALOFT WILL LEAD TO THE DEVELOPMENT OF HEAVY RAINS ALONG AND
AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL MOVE EASTWARD
DURING THE DAY ON TUESDAY AND WILL PRODUCE PERIODS OF HEAVY RAIN FOR
MUCH OF SOUTHEAST TEXAS. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO
3 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES OR GREATER WHERE ANY
TRAINING OF STORMS OCCURS. THE LOWER RAINFALL AMOUNTS ARE GENERALLY
EXPECTED SOUTH OF THE INTERSTATE 10 CORRIDOR...AND THE HIGHER AMOUNTS
ARE ANTICIPATED TO BE NORTH OF THE INTERSTATE 10 CORRIDOR. IT IS LIKELY
THAT PORTIONS OF THE TEXAS AND LOUISIANA AREA WILL RECEIVE 5 OR MORE
INCHES OF RAIN BEFORE THIS EVENT COMES TO AN END.
HEAVY RAINS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST AS THE
DAY PROGRESSES ON TUESDAY. HOWEVER...THERE IS CONCERN AS TO HOW FAR
EAST THE BOUNDARY WILL GET DUE TO THE LOCATION OF WHERE THE CENTRAL
TEXAS STORM SYSTEM EVENTUALLY STALLS. IF THE SYSTEM MEANDERS A LITTLE
FURTHER WEST THAN ANTICIPATED...THEN HEAVY RAINFALL ACROSS EASTERN
PORTIONS OF SOUTHEAST TEXAS MIGHT BE SLOW TO MOVE EAST OF THE AREA...AND
THIS COULD RESULT IN GREATER RAINFALL TOTALS THAN CURRENTLY ANTICIPATED.
ALSO...THERE ARE SOME INDICATIONS THAT ADDITIONAL RAINFALL COULD DEVELOP
TUESDAY NIGHT THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST
TEXAS. IF THIS OCCURS...ANY RAINS FALLING OVER ALREADY SOAKED LOCATIONS
COULD AGGRAVATE THE THREAT FOR FLOODING.
A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL OF SOUTHEAST TEXAS ON
TUESDAY FROM 3 AM TO 6 PM.
DRIER WEATHER WITH COOLER OVERNIGHT LOWS AND WARMISH AFTERNOON HIGHS
IS STILL EXPECTED AFTER WEDNESDAY AND ON INTO THE WEEKEND AS UPPER LEVEL
RIDGING BUILDS INTO THE AREA FROM THE SOUTH.
42
&&
.MARINE...
FORECAST MODELS CONTINUE TO BE QUITE CONSISTENT WITH INCREASED
SOUTHERLY WINDS TONIGHT INTO TUE MORNING. SCA WILL REMAIN FOR ALL
WATERS AND COULD SEE GUSTS TO GALE FORCE WITH SEAS BUILDING TO 10
FEET...POSSIBLY HIGHER IN OFFSHORE AREAS. THUNDERSTORMS SHOULD PUSH
OFF THE COAST DURING THE DAY TUE WITH A FRONTAL BOUNDARY. WINDS
SHOULD GO OFFSHORE AND INCREASE BY WED MORNING WITH A STRONGER
FRONTAL PUSH. OFFSHORE WINDS QUICKLY TURN BACK ONSHORE BY THU
THROUGH THE END OF THE WEEK BUT REMAIN AT LOW/MODERATE LEVELS.
ROUGH SEAS THROUGH TUE/WED SHOULD SUBSIDE BACK TO LOW LEVELS FOR THE
END OF THE WEEK.
39
&&
.AVIATION...
18Z TAF DISCUSSION...
SHOULD BE RELATIVELY QUIET FOR THE FIRST 12 HOURS OF THE TAF BUT
IT WILL BE THE LAST 12-18 HRS WHERE CONDITIONS GET TOUGH. MAIN
CONCERN FOR THE FIRST 12 HRS WILL BE STRONG SE WINDS WITH GUSTS
30KTS. GENERALLY EXPECTING VFR CIGS THIS AFTERNOON WITH MAYBE A
PASSING SHOWER. CIGS SHOULD DROP TO MVFR LEVEL AS HAS BEEN THE
CASE THE LAST COUPLE OF DAYS. MVFR SHOULD CONTINUE THROUGH
TOMORROW MORNING. LLJ EXPECTED TO INCREASE TO 50-60KTS PER LATEST
MODEL GUIDANCE SO ADDED LLWS TO TAF STARTING AT 05Z DESPITE WINDS
REMAINING AROUND 15KTS OVERNIGHT.
TOUGHEST PART OF TAF WILL BE TIMING EXPECTED LINE OF TSRA. SOME
COULD BE STRONG/SEVERE SO WILL TEMPO +TSRA AS LINE PASSES
THROUGH. EXPECT LINE TO GET TO KCLL AROUND 12Z AND THEN HOUSTON
METRO AREA FROM 15Z-18Z TOMORROW. TIMING OF LINE WILL BE ADJUSTED
AS NEW MODEL RUNS COME IN AND SQUALL LINE CONTINUES TO DEVELOP
OVER C TX.
39
&&
.CLIMATE...
HERE ARE THE RECORD RAINFALL AMOUNTS FOR TOMORROW (MARCH 20TH).
CLL - 1.65 INCHES SET IN 2006
IAH - 7.47 INCHES SET IN 1972
HOU - 1.71 INCHES SET IN 1985
GLS - 2.37 INCHES SET IN 1985
42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 70 54 67 49 / 80 90 50 30 10
HOUSTON (IAH) 71 76 57 68 51 / 40 90 50 40 10
GALVESTON (GLS) 72 76 60 68 61 / 30 90 60 50 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...39Hazardous weather outlook, Mar 19, 5:29 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 529 AM CDT MON MAR 19 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-201200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 529 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...A WIND ADVISORY IS IN EFFECT... ...A SMALL CRAFT ADVISORY IS IN EFFECT... ...POTENTIAL FOR SEVERE STORMS AND/OR LOCALLY HEAVY RAIN TONIGHT INTO WEDNESDAY MORNING... .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED. EXPECT SOUTH WINDS 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH INLAND. BREEZY CONDITIONS AND BUILDING SEAS ARE EXPECTED OFFSHORE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. CONSIDERING THE STRONG LOW LEVEL WINDS IN PLACE...ANY ISOLATED STRONGER CELLS WILL BE CAPABLE OF PRODUCING WIND DAMAGE. A SQUALL LINE IS EXPECTED TO DEVELOP WEST OF THE AREA TONIGHT. THIS LINE OF OF STRONG TO SEVERE STORMS SHOULD BE APPROACHING A COLLEGE STATION TO EDNA LINE AROUND 6 AM. ALL SEVERE WEATHER TYPES ARE POSSIBLE WITH THIS STORM SYSTEM INCLUDING DAMAGING WINDS...HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. DAMAGING WINDS APPEAR TO BE THE PRIMARY WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SQUALL LINE MENTIONED ABOVE SHOULD CONTINUE MOVING EASTWARD THROUGH SOUTHEAST TEXAS ON TUESDAY. IT SHOULD BE SITUATED ALONG THE HIGHWAY 59 AROUND NOON THEN INTO EASTERN PARTS OF SOUTHEAST TEXAS DURING THE MID AND LATE AFTERNOON HOURS AS ITS EASTWARD PROGRESS SLOWS. DAMAGING WINDS...HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL REMAIN POSSIBLE WITH DAMAGING WINDS THE PRIMARY WEATHER THREAT. THROUGH EARLY TUESDAY EVENING...RAINFALL ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 3 INCHES WITH SOME ISOLATED 3 TO 5 INCH RAINFALL AMOUNTS POSSIBLE WHERE TRAINING CELLS OCCUR. LOCATIONS NORTH OF A COLUMBUS TO LIVINGSTON LINE APPEAR TO BE SITUATED IN THE MORE FAVORABLE LOCATION TO SEE THE HIGHER RAINFALL TOTALS. RAINFALL CHANCES WILL CONTINUE TUESDAY NIGHT AND EARLY WEDNESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE OVERHEAD. THOUGH CONSIDERABLE UNCERTAINTY EXISTS AT THIS TIME...WE WILL BE MONITORING THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL ACROSS EASTERN PARTS OF SOUTHEAST TEXAS. IN ADDITION TO OUR LOCAL RAINFALL...CONSIDERABLE RAINFALL AMOUNTS ARE ALSO EXPECTED OVER NORTH TEXAS INTO MIDWEEK SO RIVER LEVELS ARE EXPECTED TO RISE AND SHOULD ALSO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE TONIGHT AND TUESDAY.
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.